[Skip to Content]
[Skip to Content Landing]
Correspondence
July 1998

Myopathic Syndrome Associated With Long-term Recombinant Interferon Alfa Treatment in 4 Patients With Skin Disorders

Author Affiliations
 

Copyright 1998 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.1998

Arch Dermatol. 1998;134(7):880-881. doi:

Interferon alfa (IFN-α) was recently introduced for the treatment of cutaneous malignancies, benign tumors, and immunological disorders, and it has definitely broadened our therapeutic spectrum. Its adverse effects have been classified into acute, subacute, and chronic reactions. Acute reactions, such as fever and flulike symptoms, are usually self-limiting, while chronic neurologic and psychiatric disorders may cause significant morbidity.1 Herein we describe 4 female patients who developed persistent myopathic symptoms during prolonged recombinant interferon alfa (rIFN-α) therapy.

First Page Preview View Large
First page PDF preview
First page PDF preview
×